Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 216, NWS Jackson, MS

May 6, 2012Kemper County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 6, 2012, 3:53 PM CDT for Kemper County, Mississippi. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2012, 3:53 PM CDT (20:53 UTC)
Expired
May 6, 2012, 4:45 PM CDT
In force
52 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Kemper County, MS

The radar

The Columbus AFB radar (KGWX), 134 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 3:58 PM CDTTSTM WND DMG3 Nw De Kalb, MSA FEW TREES WERE BLOWN DOWN.
May 6, 4:10 PM CDTHAIL 0.88De Kalb, MSAT THE S.O.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1747 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

775 
WUUS54 KJAN 062053
SVRJAN
MSC069-062145-
/O.NEW.KJAN.SV.W.0216.120506T2053Z-120506T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT SUN MAY 6 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 445 PM CDT

* AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS     
  LOCATED NEAR DE KALB MOVING SOUTH AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3261 8858 3268 8883 3287 8870 3283 8855
TIME...MOT...LOC 2054Z 016DEG 7KT 3277 8866

$$

BK
3 follow-up statements
205 
WWUS54 KJAN 062057
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT SUN MAY 6 2012

MSC069-062145-
/O.CON.KJAN.SV.W.0216.000000T0000Z-120506T2145Z/
KEMPER MS-
357 PM CDT SUN MAY 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL KEMPER COUNTY...

AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DE
KALB MOVING SOUTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3261 8858 3268 8883 3287 8870 3283 8855
TIME...MOT...LOC 2058Z 016DEG 7KT 3276 8866

$$

BK
486 
WWUS54 KJAN 062123
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CDT SUN MAY 6 2012

MSC069-062145-
/O.CON.KJAN.SV.W.0216.000000T0000Z-120506T2145Z/
KEMPER MS-
423 PM CDT SUN MAY 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL KEMPER COUNTY...

AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 2 MILES SOUTH OF DE KALB MOVING SOUTH AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3280 8874 3279 8856 3261 8858 3266 8876
TIME...MOT...LOC 2122Z 003DEG 9KT 3270 8864

$$

BK
991 
WWUS54 KJAN 062139
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
439 PM CDT SUN MAY 6 2012

MSC069-062149-
/O.EXP.KJAN.SV.W.0216.000000T0000Z-120506T2145Z/
KEMPER MS-
439 PM CDT SUN MAY 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KEMPER COUNTY WILL
EXPIRE AT 445 PM CDT...

LAT...LON 3280 8874 3279 8856 3261 8858 3266 8876
TIME...MOT...LOC 2139Z 003DEG 9KT 3266 8864

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:33 PM CDT, 20 minutes earlier.

Area forecast discussion, May 6, 3:33 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT SUN MAY 6 2012

.DISCUSSION...THE MAIN FOCUS IN THE SHORT TERM CONTINUES TO BE THE
DAILY CONVECTIVE POTENTIAL AS THE REGION REMAINS A SOMEWHAT ACTIVE
PATTERN THANKS TO MULTIPLE DISTURBANCES PROGRESSING GENERALLY E/SE
AS THE MEAN PATTERN BREAKS DOWN. EACH PERIOD/DAY WILL OFFER SEPARATE
CHALLENGES ON FORECAST CONVECTIVE SPECIFICS DUE TO THE MESOSCALE
NATURE OF WHAT WILL TRULY DRIVE THE STRONGEST ACTIVITY. TODAY IS A
GREAT EXAMPLE...THE UPPER WAVE WAS WEAKER TODAY...BUT THE PRESENCE
OF THE OUTFLOW BOUNDARY AIDED IN BETTER LOW LEVEL CONVERGENCE AND A
FEW STORMS WERE ABLE TO REALIZE THE INSTABILITY. FOR THE REST OF THE
AFTERNOON/EARLY EVE...LOOK FOR THE CONVECTIVE FOCUS TO BE ACROSS THE
I-59 CORRIDOR AS THE BOUNDARY MOVING ACROSS SOUTH AL SLIPS MORE
WESTWARD AND HELPS DEVELOPMENT GET GOING ACROSS OUR SE CWA.
CONDITIONS ARE NOT QUIET AS FAVORABLE OVER OUR SE (COMPARED TO THE
NE)...BUT ENOUGH INGREDIENTS EXIST FOR SOME STRONG/SVR STORMS. THE
MAIN RISK WILL BE QUARTER-GOLFBALL SIZED HAIL AND DMG WINDS. POPS
AND WX GRIDS WERE ADJ FROM GUID TO ACCOUNT FOR THIS. ADDITIONAL ADJ
UPWARD MAY BE NEED AS ACTIVITY CONTINUES TO EVOLVE AND THIS WILL BE
MONITORED. MOST OF THE NIGHT PERIOD WILL BE QUIET AFTER THE SE
ACTIVITY WANES. LATE IN THE TONIGHT PERIOD...FOCUS LOOKS TO SHIFT TO
OUR NW WHERE A MORE SUBSTANTIAL STORM COMPLEX MAY GET GOING. THERE
IS SOME LOW CHANCE THIS WILL EVOLVE AND DIVE INTO THE NW CWA...AND
THUS COVERED THAT AREA WITH SOME SLIGHT CHC POPS.

ON MON...QUESTION MARKS EXIST ON JUST WHERE ANY BOUNDARY EXISTS FROM
MORNING CONVECTION AND HOW WILL THAT INTERACT WITH INCREASING
INSTABILITY FOR THE AFTERNOON. THERE IS NOT ANY REAL SOLID CONSENSUS
ON WHAT WILL HAPPEN...BUT MOST MODELS OFFER A DECENT SHOT AT SEEING
STORMS AT SOME POINT MON INTO MON EVE.

THERE WILL LIKELY BE SOME LULL PERIOD MON NGT/TUE...BEFORE MORE
ACTIVITY DEVELOPS AS THE MAIN SFC COOL FRONT NEARS AND MORE OF THE
LONG WAVE UPPER TROUGH GETS INTO THE REGION. AGAIN...DECENT PRECIP
CHANCES WILL EXIST TUE/TUE NGT TO ACCOUNT FOR THIS.

OVERALL...UNSTABLE CONDITIONS WILL EXIST MON-TUE WITH FAIRLY STEEP
LAPSE RATES IN PLACE. STRONG/SVR STORMS WILL BE POSSIBLE DURING THIS
TIME WITH HAIL/DMG WINDS THE MAIN RISK. THE OVERALL RISK WILL HIGHLY
DEPEND ON PREV DAYS CONVECTION AND WHATEVER IS ONGOING IN THE
REGION. MESOSCALE INFLUENCES WILL BE CRITICAL TO DETERMINE WHAT
POTENTIAL WILL EXIST AND RIGHT NOW...THERE IS NO GUID THAT OFFERS
ANYTHING CLOSE TO INCREASE CONFIDENCE ON SVR STORM SPECIFICS. WILL
BE INTERESTING TO SEE HOW THINGS EVOLVE THE NEXT FEW DAYS BEFORE
MUCH COOLER CONDITIONS ARRIVE FOR THE SECOND HALF OF THE WEEK. /CME/

&&

.AVIATION...ALL SITES ARE VFR THIS AFTERNOON AND THIS WILL CONTINUE
THROUGH THE LATE EVENING HOURS. THE ONLY EXCEPTION WILL BE AN
ISOLATED THUNDERSTORM POSSIBLE AT JAN/MEI/HBG THIS AFTERNOON AND
THIS MAY BRING BRIEF MVFR/IFR CONDITIONS. WINDS THIS AFTERNOON WILL
AGAIN BE SOUTHERLY BETWEEN 5-10 KNOTS...THEN DECREASING TO AROUND 5
KNOTS OVERNIGHT. PATCHY AREAS OF FOG/STRATUS ARE POSSIBLE ONCE AGAIN
SUNDAY MORNING...ESPECIALLY FOR MEI/HBG. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  89  68  86 /  18  29  37  48
MERIDIAN      64  90  65  88 /  13  33  44  50
VICKSBURG     66  90  66  85 /  18  29  35  45
HATTIESBURG   66  89  68  88 /  25  28  24  53
NATCHEZ       67  88  67  86 /  16  20  19  53
GREENVILLE    68  88  68  84 /  22  38  49  33
GREENWOOD     68  89  68  84 /  16  37  54  36

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME/15
Hazardous weather outlook, May 6, 3:53 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT SUN MAY 6 2012

MSZ025>033-036>039-042>046-048>052-054>058-062>066-072>074-072100-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-
NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
353 PM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON THROUGH MONDAY

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS AN UPPER LEVEL
DISTURBANCE COMBINES WITH DAYTIME HEATING TO PRODUCE AN UNSTABLE AIR
MASS ACROSS THE OUTLOOK AREA. IT IS POSSIBLE DURING THESE TIMES THAT
A FEW STORMS COULD REACH STRONG TO SEVERE LIMITS...BECOMING CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND GUSTY WINDS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS MAY AGAIN DEVELOP MONDAY OVER THE
OUTLOOK AREA. A VERY UNSTABLE AIR MASS SHOULD LEAD TO THE DEVELOPMENT
OF SCATTERED THUNDERSTORMS...A FEW OF WHICH COULD PRODUCE LARGE HAIL
AND DAMAGING GUSTY WINDS...ESPECIALLY DURING THE AFTERNOON AND
EVENING WHEN INSTABILITY WILL BE GREATEST. LOCALLY HEAVY RAINFALL
COULD ALSO BE POSSIBLE.

A FEW STRONG TO SEVERE THUNDERSTORMS COULD REDEVELOP TUESDAY
AFTERNOON AS A COLD FRONT ENTERS INTO VERY UNSTABLE AIR OVER THE
ARKLAMISS. THE PRIMARY CONCERNS WITH THESE STORMS WILL BE FOR HAIL
AND GUSTY WINDS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND AGAIN ON MONDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040-041-
047-053-059>061-072100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-
JEFFERSON-ADAMS-FRANKLIN MS-
353 PM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP MONDAY OVER THE OUTLOOK
AREA. A VERY UNSTABLE AIR MASS SHOULD LEAD TO THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS...A FEW OF WHICH COULD PRODUCE LARGE HAIL
AND DAMAGING GUSTY WINDS...ESPECIALLY DURING THE AFTERNOON AND
EVENING WHEN INSTABILITY WILL BE GREATEST. LOCALLY HEAVY RAINFALL
COULD ALSO BE POSSIBLE.

A FEW STRONG TO SEVERE THUNDERSTORMS COULD REDEVELOP TUESDAY
AFTERNOON AS A COLD FRONT ENTERS INTO VERY UNSTABLE AIR OVER THE
ARKLAMISS. THE PRIMARY CONCERNS WITH THESE STORMS WILL BE FOR HAIL
AND GUSTY WINDS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

15/03

In the hours before

Local storm report, May 6, 1:22 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
122 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             1 WNW VAIDEN            33.34N 89.77W
05/06/2012  E1.75 INCH       CARROLL            MS   EMERGENCY MNGR

            REPORTED AT THE TRUCK STOP ALONG I-55

&&

DL
Special weather statement, May 6, 1:55 PM CDT, 1 hour 58 minutes before
MSZ028-061925-
MONTGOMERY MS-
155 PM CDT SUN MAY 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT SUN MAY 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 TO 40 MPH WINDS WAS LOCATED 3 MILES SOUTH OF SWEATMAN AT 155 PM
CDT. THE STORM WAS NEARLY STATIONARY.

PEOPLE IN NORTHERN MONTGOMERY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3351 8975 3366 8970 3366 8951 3350 8953
TIME...MOT...LOC 1855Z 292DEG 2KT 3358 8957

DHB
Special weather statement, May 6, 1:59 PM CDT, 1 hour 54 minutes before
MSZ032-037-061930-
ATTALA MS-CHOCTAW MS-
159 PM CDT SUN MAY 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT SUN MAY 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 TO 40 MPH WINDS WAS LOCATED OVER WEIR AT 159 PM CDT...MOVING WEST
AT 5 MPH.

PEOPLE IN CENTRAL CHOCTAW AND NORTHEASTERN ATTALA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3317 8942 3334 8943 3336 8927 3320 8925
TIME...MOT...LOC 1859Z 079DEG 3KT 3326 8933

DHB
Special weather statement, May 6, 2:46 PM CDT, 1 hour 7 minutes before
MSZ036-062015-
HOLMES MS-
246 PM CDT SUN MAY 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT SUN MAY 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER LEXINGTON AT 245 PM
CDT...MOVING SOUTHWEST AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL HOLMES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3297 9015 3317 9027 3325 9001 3309 8991
TIME...MOT...LOC 1945Z 023DEG 3KT 3313 9005

BK
Special weather statement, May 6, 3:05 PM CDT, 48 minutes before
MSZ039-046-062035-
NOXUBEE MS-KEMPER MS-
305 PM CDT SUN MAY 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT SUN MAY 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF GHOLSON AT 305 PM CDT.
THE STORM WAS NEARLY STATIONARY.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTH CENTRAL KEMPER AND SOUTHWESTERN NOXUBEE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3292 8845 3286 8866 3296 8879 3301 8864
TIME...MOT...LOC 2005Z 321DEG 1KT 3294 8864

BK
Special weather statement, May 6, 3:38 PM CDT, 15 minutes before
MSZ046-062110-
KEMPER MS-
338 PM CDT SUN MAY 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT SUN MAY 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF DE KALB AT 338 PM
CDT...MOVING SOUTHWEST AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3272 8853 3274 8880 3293 8876 3293 8862
      3290 8849
TIME...MOT...LOC 2038Z 033DEG 4KT 3282 8861

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 11:49 AM CDTSpecial Weather StatementJANChoctaw21 min
May 6, 12:31 PM CDTSpecial Weather StatementJANMontgomery29 min
May 6, 12:47 PM CDTSpecial Weather StatementJANCarroll33 min
May 6, 12:54 PM CDTSevere Thunderstorm WarningJANCarroll51 min
May 6, 12:59 PM CDTSpecial Weather StatementJANNoxubee31 min
May 6, 1:00 PM CDTSpecial Weather StatementJANChoctaw45 min
May 6, 1:15 PM CDTSpecial Weather StatementJANGrenada30 min
May 6, 1:32 PM CDTSevere Thunderstorm WarningJANCarroll58 min
May 6, 1:55 PM CDTSpecial Weather StatementJANMontgomery30 min
May 6, 1:59 PM CDTSpecial Weather StatementJANChoctaw31 min
May 6, 2:04 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw30 min
May 6, 2:46 PM CDTSpecial Weather StatementJANHolmes29 min
May 6, 2:51 PM CDTSevere Thunderstorm WarningJANGrenada39 min
May 6, 3:05 PM CDTSpecial Weather StatementJANNoxubee30 min
May 6, 3:16 PM CDTSevere Thunderstorm WarningJANWebster44 min
May 6, 3:38 PM CDTSpecial Weather StatementJANKemper32 min
May 6, 3:51 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale39 min
May 6, 4:30 PM CDTSpecial Weather StatementJANLauderdale30 min
May 6, 4:36 PM CDTSevere Thunderstorm WarningJANLauderdale54 min
May 6, 4:43 PM CDTSpecial Weather StatementJANClarke32 min
May 6, 5:21 PM CDTSpecial Weather StatementJANJones29 min
May 6, 6:33 PM CDTFlash Flood WarningJANForrest, Lamar85 min
May 6, 6:50 PM CDTSpecial Weather StatementJANJefferson Davis30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.